High Blood Pressure : Sadly I had a very... - AF Association

AF Association
17,283 members20,563 posts

High Blood Pressure

Sadly I had a very short episode of AF on Monday morning. I managed to return to NSR fairly quickly with Flecainide and a small Bisoprolol.

Unfortunately however, I then developed terrible Nausea coupled with a far greater awareness of my Ectopics which are always with me.

As the week progressed I continued to feel unwell yet I have been in NSR but I felt so bad that I went to see my doctor yesterday.

I explained how bad I was feeling and she then checked my blood pressure which turned out to be 175/90. I am not very good understanding exactly what that means but she explained that my blood pressure was very high.

I have been prescribed Ramipril and I have to go back Monday to see what changes have taken place.

I was wondering if I should get a home BP monitor and I see that there is a good discount for the Watch Home S on the AF Association website.

Has anyone had experience of this monitor or if not what experience have you had of alternative products.

In the meantime I hope these tablets work as I can’t face food and I an feeling wretched.

Pete

17 Replies
oldestnewest

Oh dear, so sorry to hear all that, nothing worse than nausea I think, not to mention the disappointing episode of AF. Can't help with the BP monitor except to say I think it is very good to have one - we have an Omron 3 (probably outdated now) which shows AF as a shaky heart symbol and seems fairly accurate even in AF. I had an appointment with my GP when I was very annoyed by the centre's receptionists, as a result my BP was way up, so she asked me to monitor it for two weeks, thankfully it was normal. 💓

2 likes
Reply

That's a bumma Pete, let's hope you quickly get it under control. Like Buffafly, I use an Omron 3 and it seems fine, but try not to get obsessed because that will only elevate your BP even further. Before AF, I never had white coat syndrome at the doctors but until relatively recently, I got it at home!!!

1 like
Reply

Yes I am aware of white coat syndrome it happens to me every time I go into hospital.

However I do have underlying high blood pressure anyway for which I have been taking Bendroflumethiazide which is a diuretic.

Furthermore I was at the surgery for half an hour waiting to see the doctor so I was very calm.

I agree that it is easy to get obsessed with checking, I removed ny heart rate app from ny phone for that reason.

I will think hard before buying a BP monitor.

Pete

1 like
Reply

I just bought a very cheap one from Lloyds pharmacy which works fine for,me.

I may be contrary here but do wonder if the chicken has come before the egg. Maybe you have a bug which has upset your systems would be my thoughts rather than thinking BP came first?? BP will usually go up when you are ill.

2 likes
Reply

I am confident I haven’t got a bug Bob.

I had similar symptoms about a year ago and that time my BP was 190/90.

I had bad headaches all the weekend before it all went pear shaped. I too a strong painkiller late Sunday night.

Whilst I have had Ectopics for as long as I can remember, Monday it was different and for most of the day they came every 3rd to 10th beat yet underneath I was in NSR. I have not been right all week with acute nausea most of the time.

I have to increase the Ramipril tomorrow, I just hope it improves things.

Pete

Reply

OK Pete hope it all settles very soon. I only know myself as you do you and any pain or illness and my BP rockets.

1 like
Reply

Hi Pete , I am really sorry to learn you are having these problems.

I too have an OMRON BP monitor , it is the same one my GP uses and has an irregular heart beat indicator.

amazon.co.uk/Omron-Upper-Bl...

There are less expensive ones but I wanted something reliable because I have to record my BP on the instruction of my GP .

I hope you are feeling better soon...:-)

1 like
Reply

I was on ramipril Developed the dreaded cough a side effect apparently

Reply

Yes I read that in the leaflet. So far not a problem.

Pete

Reply

Oh dear I am sorry to hear about your BP, AF and ectopics. Hope it settles down soon. The Ramipril should do it.

I too have high BP but Lisinopril keeps it down. I have an Omron Evolv which has no tube and connects by Bluetooth to your phone. It's neat and works well. You can get one for around £97 on Amazon.

I get whitecoat syndrome and BP shoots up if I even think about AF or blood pressure. So the GP told me to take 3 readings 3 mins apart and record the lowest. Last time started at 140/80 and went down to 113/72. If you had a machine you might find your BP goes down after the first reading.

Hope you feel better soon.

1 like
Reply

Janet-may I ask how often you take Lisinopril? I am on 20 mgs once a day but ai think I need a higher dosage.

Reply

Hi April. I take 40 mgs per day, but split into 2 doses. 20mg in the morning and 20mg at night. (If I take it all in one dose then I feel a bit dizzy for a couple of hours especially if I stand up quickly. 2 doses works better). I also take Indapamide 2.5mg which is a diuretic. I have taken them for around 20 years!

I still get higher readings if I am tense, but I have had some hypnotherapy and that really helps. I can practise those techniques and watch the blood pressure drop instantly.

Reply

Sorry to hear things aren't good currently and trust the meds will sort things for you. I have a home BP monitor, the trick is not to get hooked on using it or its easy to be checking too much. However I find it very useful and do checks if things generally feel off for a few days.

It's also useful if your GP wants to measure your BP twice daily for a while otherwise we have to go on a waiting list to borrow a surgery BP home monitor. Monitors are inexpensive and reliable. Every so often my GP asks me to take mine in so they can calibrate theirs with mine to ensure accuracy.

I was told by them to get an Omron one, I bought it on Amazon. If the afa recommend one then I assume it is a good one to purchase. Good luck and here's hoping you feel better very soon.

Reply

Sorry to read this mate.I couldn't tolerate ramipril,and.h ad rampant high bp at one time ( regularly 180-190/100-115) and was out on Losartan 100 m g did the trick and no side effects for me other than tiredness at start of treatment.Just thought I'd say in case Ramipril doesn't suit you.

all the best ,by the way ginger is great for nausea,either crystallised,grated into food or Old Jamaica,ginger ale.

all the best wishes xxx

1 like
Reply

Also I have a cheap Lloyds monitor which works fine but not when in AF

1 like
Reply

The usual reading I get is EE. Get your practice nurse to use a pump it up and listen machine. Hopefully losing weight and steady exercise will help.

Reply

I always test higher in the MD's office than at home, but even after adjusting for that my blood pressure seemed to be creeping up year over year for no apparent reason.

After ablations earlier this year, the MD and EP suspected I might have sleep apnea...which I did...and apparently it is now widely believed that sleep apnea can cause arrythmias, increase blood pressure, etc. After being on a CPAP for 30 days, systolic and diastolic blood pressure readings have dropped as much as 20 points each. Meds are the same, so assume it is a result of CPAP and reducing sleep apnea. May want to ask your MD about it next time you are in.

1 like
Reply

You may also like...